Woman, 33, reveals how she lost 70 per cent of her hair after switching contraceptive pill

Mail Online | 10/25/2017 | Sophie Haslett For Daily Mail Australia
stefania (Posted by) Level 3
Click For Photo: https://i.dailymail.co.uk/1s/2019/05/01/02/12934506-0-image-a-19_1556675785222.jpg

A 33-year-old woman from Brisbane has revealed how a simple switch of her contraceptive pill triggered the loss of 70 per cent of her hair.

Kellie Scott lives with androgenic alopecia - an incurable form of female pattern hair loss that causes extreme thinning mainly around the hair's natural parting.

Kellie - FEMAIL - Hair - Part - Identity

Kellie revealed to FEMAIL how losing her hair felt as though she had 'lost part of my identity', before she 'took control' of her hair loss and started wearing hair pieces to help re-instill self-confidence.

'I found it really hard,' Kellie told Daily Mail Australia. 'As women, we're told men prefer long hair. I am not only battling with hair loss, but the stigma of being a woman and losing my hair.'

Kellie - Something - Hair - Visit - GP

Kellie first noticed something was different with her hair after a routine visit to the GP, where she switched her contraceptive pill.

'I had been using Diane-35 ED for 12 years, and I'd originally started as a teenager to help with my acne,' Kellie said.

Health - Risks - Diane - Kellie - Pill

But after learning about potential health risks with Diane, Kellie agreed to go on a more common pill, Levlen.

'Within three months there was some degree of hair loss, but I didn't notice it at first,' she said.

Months - Kellie - Amount - Hair

However, within 12 months, Kellie had lost a noticeable amount of her hair, and it wasn't growing back.

'I still didn't think too much of it, but two years in I started doing my own research,' she said.

Kellie - Dermatologists - Trichologists - Endocrinologists - Products

Kellie recalled visiting dermatologists, trichologists and endocrinologists to find out what was wrong, all the while trying various different products to encourage hair growth.

'I spent a lot of time feeling self-loathing and as though I was going to lose all of my hair,' Kellie said.

'It - Online - Hair - Loss - Pills

'It wasn't until I kept digging online and thought about how the hair loss started when I switched pills...
(Excerpt) Read more at: Mail Online
Wake Up To Breaking News!
Trump - Just saying what the rest won't
Sign In or Register to comment.

Welcome to Long Room!

Where The World Finds Its News!